Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 20, 2000, 5:40 PM EDT for Van Wert County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 20, 2000, 5:40 PM EDT (21:40 UTC)
- Expired
- Apr 20, 2000, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:00 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 202142 SVRFWA OHC161-202230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 540 PM EDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN WERT COUNTY IN OHIO * UNTIL 630 PM EDT * AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF OHIO CITY...OR ABOUT 10 MILES SOUTHEAST OF BERNE...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... OHIO CITY ELGIN VAN WERT VENEDOCIA MIDDLE POINT DELPHOS THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY! TORNADO WATCH #187 IS IN EFFECT UNTIL 800 PM EDT FOR NORTHWEST OHIO. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4058 8495 4046 8477 4100 8411 4116 8436 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:30 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 20, 4:30 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 PM EST THU APR 20 2000 FCST CHALLENGE IS SVR WX POTENTIAL FOR EVENING HOURS. LATEST SFC ANALYSIS INDICATED LOW PRES CNTR OVR NE IL. WRMFNT EXTD EWRD ACRS NRN IN INTO OH. CDFNT EXTD S FM THE LOW TO WRN TN...THEN SW INTO LA. 88D LOOP INDICATED TSRA OVR MUCH OF CWFA...WITH STRONGEST STORMS OVR SERN COUNTIES OF CWFA. TSRA HAVE BEEN INTENSIFYING OVR S CNTRL SXNS OF CWFA IN WARM SECTOR...WHERE LAPS DATA INDICATES GOOD INSTABILITY. MODELS IN DECENT AGREEMENT WITH TRACKING SFC LOW ACRS NRN IN INTO NW OH OVERNIGHT...WHILE DRAGGING CDFNT ACRS RGN. LOW LVL CONVERGENCE...COUPLED WITH PVA AND DIFLUENCE ALOFT WL CONT TO PRODUCE TSRA EARLY TONIGHT...WITH WND PROFILE STILL INDICATING POTENTIAL FOR SOME SEVERE WEATHER. WATCH WL RMN IN EFFECT FOR ERN IN AND NW OH COUNTIES...SO WL USE AN EVENING PD THESE AREAS. 5H LOW WL CONT EWRD ON FRI...WITH ETA AND AVN LOOKING TO HAVE BEST HANDLING OF 5H LOW GIVEN RUN TO RUN CONSISTENCY... THOUGH ALL MODELS HAVE TRENDED DEEPER WITH LOW. WITH DEEP CYCLONIC FLOW AND PLENTY OF LEFT OVR MOISTURE...WL NEED POPS ON FRI. WL OPT FOR AREAS OF LIGHT RAIN FOR WRN SXNS AND WL USE LIKELY WORDING ELSEWHERE. WITH RDGING AND DRIER AIR WORKING IN...EXPECT CLEARING FRI NIGHT...THEN MOSTLY SUNNY SKIES ON SAT. TURNING TOWARD THE EXTENDED...TIMING DIFFERENCES EXIST WITH SHORTWAVE PROGGED TO DROP ACRS RGN SAT NIGHT OR SUN. AVN HAS BEEN A BIT STRONGER WITH THIS FEATURE PAST FEW RUNS...WITH 12Z ETA AND NGM RUNS NOW TRENDING TOWARD STRONGER SOLUTION. STILLS LOOKS AS IF ONLY MID LVL MOISTURE WILL BE PRESENT...SO WL JUST OPT FOR CLOUDS FOR SAT NIGHT 4AND SUN. WITH HI PRES RDG OVR RGN MON AND TUE...WL CONT WITH DRY FCST. .IWX...TORNADO WATCH UNTIL 00Z FOR ERN IN AND NW OH COUNTIES. BARJENBRUCH
In the hours before
Local storm report, Apr 20, 2:56 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 PM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0116 PM WOLCOTTVILLE IN .75 INCH HAIL
04/20/00 NOBLE REPORTED BY EMERGENCY
MANAGEMENT.
NLocal storm report, Apr 20, 2:57 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
157 PM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0116 PM 2 W SOUTH MILFORD IN .75 INCH HAIL
04/20/00 LAGRANGE REPORTED BY EMERGENCY
MANAGEMENT.
NLocal storm report, Apr 20, 3:15 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...m.
0209 PM SOMERSET MI .75 INCH HAIL
04/20/00 HILLSDALE REPORTED BY EMERGENCY
MANAGEMENT.
NLocal storm report, Apr 20, 3:18 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 PM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM ST JOE IN WIND DAMAGE
04/20/00 DEKALB TREES DOWN
REPORTED BY
PUBLIC.
NSpecial weather statement, Apr 20, 3:20 PM EDT, 2 hours 20 minutes before
INZ006-008-015>017-022>024-202030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 220 PM EST THU APR 20 2000 THE TORNADO WATCH FOR THE FOLLOWING INDIANA COUNTIES HAS BEEN CANCELLED... LAGRANGE...NOBLE...KOSCIUSKO...WHITLEY...FULTON...CASS...MIAMI AND WABASH ADDITIONAL SHOWERS AND THUNDERSTORMS CAN STILL BE ANTICIPATED THIS AFTERNOON...BUT THE TORNADO THREAT APPEARS TO HAVE DIMINISHED.
Local storm report, Apr 20, 3:46 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
246 PM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM 2 S CHALMERS IN TORNADO
04/20/00 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1115 AM BROOKSTON IN 1.75 INCH HAIL
04/20/00 WHITE
1115 AM REYNOLDS IN .75 INCH HAIL
04/20/00 WHITE
1122 AM 1 N BROOKSTON IN .75 INCH HAIL
04/20/00 WHITE
1122 AM BROOKSTON IN 1 INCH HAIL
04/20/00 WHITE
1148 AM SOUTH BEND IN 1.5 INCH HAIL
04/20/00 ST.JOSEPH
1150 AM MISHAWAKA IN .75 INCH HAIL
04/20/00 ST.JOSEPH
1150 AM SOUTH BEND IN .75 INCH HAIL
04/20/00 ST.JOSEPH
1156 AM OSCEOLA IN 1 INCH HAIL
04/20/00 ST.JOSEPH
1156 AM 1 N (EKM)ELKHART MUNI ARP IN 1 INCH HAIL
04/20/00 ELKHART REPORTED BY HAM RADIO
OPERATOR.
1156 AM MISHAWAKA IN 1 INCH HAIL
04/20/00 ST.JOSEPH REPORTED BY STORM
SPOTTER.
1230 PM SILVER LAKE IN .88 INCH HAIL
04/20/00 KOSCIUSKO REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1243 PM WINONA LAKE IN .88 INCH HAIL
04/20/00 KOSCIUSKO REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1245 PM 6 S NORTH WEBSTER IN .88 INCH HAIL
04/20/00 KOSCIUSKO
1253 PM WOLFLAKE IN 1.75 INCH HAIL
04/20/00 NOBLE
1253 PM 5 W SILVER LAKE IN .88 INCH HAIL
04/20/00 KOSCIUSKO REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0116 PM 2 W SOUTH MILFORD IN .75 INCH HAIL
04/20/00 LAGRANGE REPORTED BY EMERGENCY
MANAGEMENT.
0116 PM WOLCOTTVILLE IN .75 INCH HAIL
04/20/00 NOBLE REPORTED BY EMERGENCY
MANAGEMENT.
0126 PM KENDALLVILLE IN .75 INCH HAIL
04/20/00 NOBLE REPORTED BY HAM RADIO
OPERATOR.
0126 PM MONTGOMERY MI .75 INCH HAIL
04/20/00 HILLSDALE REPORTED BY HAM RADIO
OPERATOR.
0145 PM ST JOE IN WIND DAMAGE
04/20/00 DEKALB REPORTED BY
PUBLIC.
TREES DOWN.
0209 PM SOMERSET MI .75 INCH HAIL
04/20/00 HILLSDALE REPORTED BY EMERGENCY
MANAGEMENT.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:40 AM EDT | Severe Thunderstorm Warning | IWX | Henry, Putnam | 50 min |
| Apr 20, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.